Alert archive / Illinois / Freeze Warnings in 2016
Freeze Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Mar 20, 2016, 3:47 PM CDT for 6 counties in Illinois. It took effect at Mar 21, 2016, 1:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2016, 3:47 PM CDT (20:47 UTC)
- In effect from
- Mar 21, 2016, 1:00 AM CDT
- Expired
- Mar 21, 2016, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
833 WWUS73 KILX 202047 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 347 PM CDT SUN MAR 20 2016 .OVERVIEW...ALTHOUGH IT IS RELATIVELY EARLY IN THE YEAR TO SEE A FREEZE WARNING ISSUED...SOME LOCATIONS HAVE REPORTED EARLY DEVELOPMENT OF SOME CROPS. COLD AIR MOVING IN BEHIND THE EXITING SYSTEM WILL DROP TEMPERATURES TO BELOW FREEZING LATER TONIGHT AND EARLY TOMORROW MORNING. ILZ066>068-071>073-210500- /O.NEW.KILX.FZ.W.0001.160321T0600Z-160321T1200Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...NEWTON...ROBINSON...FLORA... OLNEY...LAWRENCEVILLE 347 PM CDT SUN MAR 20 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. * TEMPERATURE...LOW TEMPERATURES AT OR AROUND 30 DEGREES. * IMPACTS...EARLY SENSITIVE VEGETATION WILL BE ADVERSELY AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
661 WWUS73 KILX 210420 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1120 PM CDT SUN MAR 20 2016 .OVERVIEW...ALTHOUGH IT IS RELATIVELY EARLY IN THE YEAR TO SEE A FREEZE WARNING ISSUED...SOME LOCATIONS HAVE REPORTED EARLY DEVELOPMENT OF SOME CROPS. COLD AIR MOVING IN BEHIND THE EXITING SYSTEM WILL DROP TEMPERATURES TO BELOW FREEZING LATER TONIGHT AND EARLY TOMORROW MORNING. ILZ066>068-071>073-211200- /O.CON.KILX.FZ.W.0001.160321T0600Z-160321T1200Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...NEWTON...ROBINSON...FLORA... OLNEY...LAWRENCEVILLE 1120 PM CDT SUN MAR 20 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * TEMPERATURE...LOW TEMPERATURES AT OR AROUND 30 DEGREES. * IMPACTS...EARLY SENSITIVE VEGETATION WILL BE ADVERSELY AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AUTEN
623 WWUS73 KILX 211159 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 659 AM CDT MON MAR 21 2016 ILZ066>068-071>073-211300- /O.EXP.KILX.FZ.W.0001.000000T0000Z-160321T1200Z/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...NEWTON...ROBINSON...FLORA... OLNEY...LAWRENCEVILLE 659 AM CDT MON MAR 21 2016 ...FREEZE WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING... THE FREEZE WARNING THAT WAS IN EFFECT FOR PARTS OF SOUTHEAST ILLINOIS OVERNIGHT WILL BE ALLOWED TO EXPIRE AT 700 AM CDT. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Mar 20, 3:00 PM CDT, 47 minutes earlier.
Area forecast discussion, Mar 20, 3:00 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION National Weather Service Lincoln IL 300 PM CDT SUN MAR 20 2016 .SHORT TERM...(Tonight) ISSUED AT 259 PM CDT SUN MAR 20 2016 Upper low tracking to the east now up through the Ohio River Valley, with some minor instability sprinkles and flurries in its wake over parts of Central Illinois this afternoon. For the most part, some inconsistencies separating the diurnal component from the cyclonic flow component. However, the high pressure ridge axis slowly shifting into the Miss River Valley tonight will result in northerly winds becoming light and increasingly westerly by morning. Concern for temps below freezing, and llvl moisture being enhanced by snow/light showers from last night. The dry air working its way into the region would counter that, and dewpoints are dropping this afternoon rather quickly. For now, will leave the fog mention out, but overnight shift will have to watch closely for clearing gaps in cloud cover as winds will be dropping under the ridge axis. Will include at least a mention of frost in the southeast where there has already been some budding of sensitive crops. That being said, the temps in the lower 30s/upper 20s is not that far below normal for the second half of March. && .LONG TERM...(Monday through Sunday) ISSUED AT 259 PM CDT SUN MAR 20 2016 Despite a chilly start to the day, a significant warm-up will begin across central and southeast illinois on Monday, with daytime highs climbing nearly 20 degrees warmer than they are today by Tuesday and Wednesday. This warm-up will be fueled by building upper-level heights as well as the arrival of southerly low level flow. This pattern shift is supportive of dry weather at least into Tuesday night. This dry weather, especially when combined with the gusty southerly winds expected, may pose a heightened fire danger by Tuesday afternoon. Current guidance suggests afternoon Min Relative Humidity values over 40 percent, but expect these values are likely too high given the expected mixing and will need to be lowered significantly in later forecasts. A slow moving frontal boundary will sink into the area starting late Tuesday night or Wednesday. This front, and a low forecast to move along it, will bring periods of wet weather to the area Wednesday into Thursday. However, there remains notable model spread in the details of the upper wave/surface low expected to move along the front. These difference primarily revolve around how quickly the precipitation risk will depart, as well as how quickly cold air pushes into the back side of the front. If the precipitation lingers long enough as the cold air filters in, a rain/snow mix or change over to snow is a definite possibility. Model spread is also considerable behind the midweek system, but the consensus suggests our next chance for rainfall arrives by late in the weekend. After a brief cool-down to below normal levels behind the midweek front, temperatures return to near normal levels for the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) ISSUED AT 1251 PM CDT SUN MAR 20 2016 Upper level low rotating around the broader trof as high pressure at the surface continues to build into the region. Majority of the clouds expected to break up after sunset for ILX terminals. Bigger issue will be the potential for fog over DEC after some snow has boosted llvl moisture. Have started a trend, but BUFKit soundings with an adjusted xover temp are not that obvious with the fog development. Starting the trend at low end MVFR, but will have to keep an eye on the dry air working into the region. && .ILX Watches/Warnings/Advisories... Freeze Warning from 1 AM to 7 AM CDT Monday for ILZ066>068- 071>073. && SHORT TERM...HJS LONG TERM...BAK AVIATION...HJS
Hazardous weather outlook, Mar 20, 3:08 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 308 PM CDT SUN MAR 20 2016 ILZ027>031-036>038-040>057-061>063-211100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS- EDGAR-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN- MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK- TAZEWELL-VERMILION-WOODFORD- 308 PM CDT SUN MAR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STORM SYSTEM WILL BRING THE THREAT FOR SCATTERED THUNDERSTORMS TO THE AREA WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ066>068-071>073-211100- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 308 PM CDT SUN MAR 20 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT OVERNIGHT LOWS WILL DROP TO JUST BELOW THE FREEZING MARK. TENDER VEGETATION ALREADY BEGINNING TO GROW MAY BE DAMAGED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STORM SYSTEM WILL BRING THE THREAT FOR SCATTERED THUNDERSTORMS TO THE AREA WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
Nearby
Freeze Warnings in Illinois, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.